| Catalog Number |
382544 |
| Medical Device Problem Code |
Retraction Problem (1536)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/13/2026
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
G.4.K201075; k251654.H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.E1.Address information was not provided; therefore, il was used as the state.
Event or Problem Description
It was reported that the needle did not retract.Either the needle does not retract, or it is super slow to retract.You need 3 hands to use these! you should be able to push the button and the needle retracts completely.Nurses are having to hold onto the catheter that would stay in the patient's arm, and then manually remove the needle portion.Do you see how the needle is still inside the catheter after i pushed the retraction button? you then have to hold onto the green plastic catheter part (to hold it in the patient's arm) and then manually pull the needle away to dispose of.Super dangerous.Describe patient /(hcp) / user impact: needlesticks.Additional information 3/19/2026: how many needlestick injuries were reported for each lot number? zero how many occurrences for each lot number took place? several, didn't count did you experience needle retraction failure and slow retraction with the same patient or were they all separate patients? separate patients for each contaminated needlestick that occurred: n/a.
Additional Manufacturer Narrative
Our quality engineer inspected the photograph submitted for evaluation.Your report of retraction issues was confirmed from the photograph that was provided for investigation and the cause was likely manufacturing related.The photo showed an 18g insyte autoguard with blood control.The needle appeared to be partially retracted; however, due to the position of the needle within the catheter adapter, the needle notch was likely caught in the septum.Your reports of slow retraction could not be confirmed from the still image.A device history record review showed no non-conformances associated with this issue during the production of this batch.However, a trend has been identified for the reported failure and corrective actions have been initiated to investigate this type of incident and identity the root cause.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for identification of emerging trends.
Event or Problem Description
No new information.